Pennsylvania, 2004Flood in Pennsylvania, July 27, 2004
July 27, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 1:39 AM EST, 8 hours 16 minutes earlier.
Area forecast discussion, Jul 27, 1:39 AM EST, 8 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 AM EDT TUE JUL 27 2004
.AVIATION...
SURFACE LOW PRESSURE MOVING OVER THE REGION WILL BRING RAIN THROUGH
THE NIGHT. AFTER THE LOW PULLS OUT THIS MORNING...THE UPPER LEVEL
LOW WILL CONTINUE TO KEEP THE ATMOSPHERE UNSTABLE AND GIVE A CHANCE
OF SHOWERS THROUGH THE EVENING.
&&
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
SLOW MOVIN UPPER LOW WILL KEEP PERIODS OF RAIN AND A RISK OF THUNDERSTORMS
THROUGH TODAY. RAIN MAY BE HEAVY AT TIME SO WILL EXTEND FLOOD WATCH THROUGH
400 PM FOR AREA EAST OF THE OHIO RIVER. AS UPPER LOW PULLS SLOWLY OFF TO THE
NORTHEAST SHOWERS WILL WEAKEN TONIGHT AND COME TO AN END BY WEDNESDAY AM AS
DRIER AIR MOVES INTO THE DISTRICT
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...
RIDGE OF HIGH PRESSURE WILL BRING DRY CONDITIONS FOR THURSDAY INTO FRIDAY.
WARM RETURN FLOW OVER THE WEEKEND WILL BRING WARMER TEMPS BUT AN INCREASING
RISK OF SHOWERS AND THUNDERTORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR ZONE MDZ001 MONDAY OVERNIGHT AND TODAY.
OH...NONE.
PA...FLOOD WATCH FOR ZONES PAZ008-009-014>016-022-023-029>032 MONDAY
OVERNIGHT AND TODAY.
WV...FLOOD WATCH FOR ZONES WVZ003-004-012-021>023-041 MONDAY
OVERNIGHT AND TODAY.
&&
AVIATION...66
SHORT TERM...06
LONG TERM...06Hazardous weather outlook, Jul 27, 7:40 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 AM EDT TUE JUL 27 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-280900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
840 AM EDT TUE JUL 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
.DAY ONE...
A FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN PENNSYLVANIA...
NORTHERN WEST VIRGINIA... AND GARRETT COUNTY MARYLAND UNTIL 4:00 PM
TODAY PERIODS OF HEAVY RAIN TODAY MAY CAUSE STREAM FLOODING. SHOWERS
WILL DIMINISH BY THIS EVENING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
STORM SPOTTERS SHOULD REPORT RAINFALL OF ONE INCH OR MORE.
In the hours before
Special weather statement, Jul 27, 9:55 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1055 AM EDT TUE JUL 27 2004
PAZ030-271700-
WESTMORELAND PA-
1055 AM EDT TUE JUL 27 2004
...HEAVY RAIN CONTINUES TO MOVE ACROSS WESTMORELAND COUNTY...
HEAVY RAIN WILL CONTINUE TO FALL ACROSS MUCH OF WESTMORELAND COUNTY
THROUGH EARLY AFTERNOON. LOCATIONS RECEIVING MORE THAN A HALF INCH OF
RAIN IN AN HOUR COULD EXPERIENCE FLOODING. PERSONS LIVING IN LOW
LYING AREAS OR NEAR STREAMS AND CREEKS SHOULD MONITOR WATER LEVELS
CLOSELY. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS.
A FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM.
Flood, Westmoreland
- When
- July 27, 9:55 AM EST to 12:30 PM EST
- Where
- Westmoreland forecast zone
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
At 1055 AM EDT, 15 basements were reported flooded throughout the Westmoreland Co. By 1 PM EDT, one road was closed by flooding in Calumet (Mt Pleasant Twp), northeast of Mt Pleasant.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in New Jersey, July 27, 20042 injured · $500,000 · F1 · 1 event
- Flash Flood in Pennsylvania, July 27 to 28, 2004$2.1 million · 1 event
- Tornado in Pennsylvania, July 27, 2004$100,000 · F1 · 1 event
- Lightning Strike in Florida, July 27, 2004$90,000 · 1 event
- Flash Flooding in Texas, July 27 to 28, 2004$25,000 · 11 events
- Lightning Strike in Pennsylvania, July 27, 2004$40,000 · 1 event
- Flash Flood in Pennsylvania, July 27, 2004$20,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 27, 200452 kt wind · 6 events
- Flash Flooding in Maryland, July 27 to 28, 20045 events
- Flash Flooding in Virginia, July 27, 20044 events
- Flash Flood and Hail in Nebraska, July 27, 20040.75 in hail · 4 events
- Hail in Montana, July 27, 20040.88 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414326.